Texas, 2012High Wind in Texas, September 13, 2012
September 13, 2012 · NWS MAF · 1 event in 1 county or zone
Northeast winds behind a strong cold front resulted in high winds in Guadalupe Pass.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northeast winds behind a strong cold front resulted in high winds in Guadalupe Pass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 13, 4:14 PM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 13, 4:14 PM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
614 PM CDT THU SEP 13 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
MVFR/IFR CIG AND VIS CURRENTLY SEEN ACROSS ALL TAF SITES BEHIND A
COLD FRONT THAT MOVED THROUGH EARLIER TODAY. LOSING DAYTIME
HEATING MAY CAUSE CIGS TO LOWER SEVERAL HUNDRED FEET TONIGHT WITH
SOME PATCHY FOG POSSIBLE...AND WE MAY BE JUMPING THROUGH
CATEGORIES SO TENDED TO GO WITH MOST LIKELY CATEGORIES KNOWING
THAT OCCASIONALLY EACH TAF SITE MAY BE OUT OF TOLERANCE. RAIN IS
ENDING AND CONDITIONS SHOULD BE IMPROVING TO MVFR FRIDAY MORNING
AND VFR BY FRIDAY AFTERNOON. LIFR AND VLIFR CONDITIONS EXPECTED IN
THE DAVIS AND GUADALUPE MOUNTAINS.
HENNIG
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&
10Hazardous weather outlook, Sep 13, 12:19 PM MST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CDT THU SEP 13 2012
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
219 PM CDT THU SEP 13 2012 /119 PM MDT THU SEP 13 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT FROM THE EXTREME
SOUTHEAST PERMIAN BASIN INTO THE LOWER TRANS PECOS INCLUDING THE
DAVIS MOUNTAINS AND BIG BEND REGION. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING.
NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECT THROUGH
GUADALUPE PASS OF WEST TEXAS THROUGH EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- September 13, 7:26 PM MST to 9:03 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
Sustained northeast winds of 40 mph occurred in Guadalupe Pass behind a strong cold front.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Funnel Clouds and Astronomical Low Tide in Florida, September 13 to 15, 201222 injured · 3 events
- Flash Flooding and Damaging Wind in Texas, September 13, 2012$105,000 · 7 events
- Flash Flood and Lightning Strike in Texas, September 13, 20124 injured · 2 events
- Tornado in Puerto Rico, September 13, 2012$30,000 · EF0 · 1 event
- Waterspouts in Gulf of Mexico, September 13, 20123 events
- Lightning Strike in Texas, September 13, 2012$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408785.